Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 279, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 14, 2016, 7:53 PM EDT for 8 counties in Georgia. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2016, 7:53 PM EDT (23:53 UTC)
- Expired
- Aug 14, 2016, 9:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Irwin County, GA, Lowndes County, GA, Thomas County, GA, Tift County, GA
The radar
The Moody AFB radar (KVAX), 52 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 8:00 PM EDT | TSTM WND DMG | 3 Sse Weber, GA | POWER LINE DOWN |
| Aug 14, 8:00 PM EDT | TSTM WND DMG | 6 Wsw Hahira, GA | TREE DOWN RESULTING IN POWER OUTAGE TO 496 CUSTOMERS NEAR MORVEN IN NORTHEAST BROOKS COUNTY ON GA POWER WEBSITE |
| Aug 14, 8:15 PM EDT | TSTM WND DMG | Nashville, GA | MULTIPLE TREES DOWN ACROSS BERRIEN COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WUUS52 KTAE 142353
SVRTAE
GAC019-027-071-075-155-185-275-277-150100-
/O.NEW.KTAE.SV.W.0279.160814T2353Z-160815T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 PM EDT SUN AUG 14 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERRIEN COUNTY IN GEORGIA...
WESTERN BROOKS COUNTY IN GEORGIA...
COOK COUNTY IN GEORGIA...
COLQUITT COUNTY IN GEORGIA...
SOUTHEASTERN TIFT COUNTY IN GEORGIA...
NORTHEASTERN THOMAS COUNTY IN GEORGIA...
SOUTHWESTERN IRWIN COUNTY IN GEORGIA...
NORTHWESTERN LOWNDES COUNTY IN GEORGIA...
* UNTIL 900 PM EDT
* AT 753 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF LAKELAND TO QUITMAN...MOVING
NORTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOULTRIE...TIFTON...ADEL...NASHVILLE...QUITMAN...OCILLA...HAHIRA...
SPARKS...ENIGMA...OMEGA...NORMAN PARK...LENOX...ALAPAHA...PAVO...
COOLIDGE...RIVERSIDE...PHILLIPSBURG...UNIONVILLE...
MORVEN AND BERLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3120 8305 3115 8312 3115 8316 3112 8317
3072 8366 3104 8401 3133 8367 3133 8365
3135 8365 3147 8353 3162 8329 3148 8314
3146 8315 3140 8314 3139 8312 3136 8311
3133 8306 3126 8304
TIME...MOT...LOC 2353Z 141DEG 25KT 3116 8307 3078 8358
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
770
WWUS52 KTAE 150034
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
834 PM EDT SUN AUG 14 2016
GAC027-185-275-150044-
/O.CAN.KTAE.SV.W.0279.000000T0000Z-160815T0100Z/
BROOKS GA-THOMAS GA-LOWNDES GA-
834 PM EDT SUN AUG 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROOKS...NORTHEASTERN
THOMAS AND NORTHWESTERN LOWNDES COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3120 8305 3115 8312 3115 8316 3112 8317
3103 8329 3103 8347 3108 8357 3103 8357
3104 8378 3103 8379 3115 8389 3133 8365
3135 8365 3147 8353 3162 8329 3148 8314
3146 8315 3140 8314 3133 8306 3126 8304
TIME...MOT...LOC 0034Z 149DEG 24KT 3138 8325 3106 8361
$$
GAC019-071-075-155-277-150100-
/O.CON.KTAE.SV.W.0279.000000T0000Z-160815T0100Z/
BERRIEN GA-COOK GA-COLQUITT GA-TIFT GA-IRWIN GA-
834 PM EDT SUN AUG 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR BERRIEN...COOK...EASTERN COLQUITT...SOUTHEASTERN TIFT AND
SOUTHWESTERN IRWIN COUNTIES...
AT 834 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALAPAHA TO 10 MILES NORTHEAST OF PAVO...MOVING
NORTHWEST AT 30 MPH. MULTIPLE TREES HAVE BEEN BLOWN DOWN IN BERRIEN
COUNTY.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOULTRIE...TIFTON...ADEL...NASHVILLE...OCILLA...SPARKS...ENIGMA...OME
GA...
NORMAN
PARK...LENOX...ALAPAHA...RIVERSIDE...PHILLIPSBURG...UNIONVILLE...
BERLIN...CECIL...ELLENTON...ALLENVILLE...SOUTH MOULTRIE AND GLORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TALLAHASSEE.
&&
LAT...LON 3120 8305 3115 8312 3115 8316 3112 8317
3103 8329 3103 8347 3108 8357 3103 8357
3104 8378 3103 8379 3115 8389 3133 8365
3135 8365 3147 8353 3162 8329 3148 8314
3146 8315 3140 8314 3133 8306 3126 8304
TIME...MOT...LOC 0034Z 149DEG 24KT 3138 8325 3106 8361
HAIL...<.75IN
WIND...60MPH
$$
42-DVD095
WWUS52 KTAE 150050
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 PM EDT SUN AUG 14 2016
GAC019-071-075-155-277-150100-
/O.EXP.KTAE.SV.W.0279.000000T0000Z-160815T0100Z/
BERRIEN GA-COOK GA-COLQUITT GA-TIFT GA-IRWIN GA-
850 PM EDT SUN AUG 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR BERRIEN...COOK...EASTERN
COLQUITT...SOUTHEASTERN TIFT AND SOUTHWESTERN IRWIN COUNTIES WILL
EXPIRE AT 900 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3120 8305 3115 8312 3115 8316 3112 8317
3103 8329 3103 8347 3108 8357 3103 8357
3104 8378 3103 8379 3115 8389 3133 8365
3135 8365 3147 8353 3162 8329 3148 8314
3146 8315 3140 8314 3133 8306 3126 8304
TIME...MOT...LOC 0046Z 141DEG 25KT 3138 8325 3106 8361
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:12 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 14, 3:12 PM EDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
312 PM EDT SUN AUG 14 2016
.NEAR TERM [Through Tonight]...
A weak mid-level inverted trough moving across the eastern Gulf will
help to enhance convection late afternoon/evening compared to
coverage yesterday. The main focus for the higher PoPs is across the
eastern part of the CWA, near VLD. This enhancement is clearly shown
by the hi-res models and given the good agreement, have tended on
the higher side of most guidance for PoPs for the first half of
tonight. With the mid-level inverted trough shifting west tonight,
this in addition to the loss of daytime heating should decrease PoPs
significantly for the second half of the night.
Lows will mainly be in the mid 70s tonight except for parts of SE
Alabama that may drop into the lower 70s.
.SHORT TERM [Monday Through Tuesday Night]...
Deep layer ridging will continue to build across the region through
mid week, putting the forecast area in an easterly flow regime. This
will yield a more active east coast sea-breeze, which will in turn
enhance shower and storm chances across the eastern third of the
forecast area each afternoon and evening. Expect POPs to range
between 20-40%, with afternoon highs running in the low to mid
90s.
.LONG TERM [Wednesday Through Sunday]...
A weak shortwave trough moving across the Southern Great Lakes
region will help to deamplify ridging across the area by mid-week,
yielding a return to normal summertime conditions. Afternoon
thunderstorm chances will generally run in the 40% range. Afternoon
highs will generally run in the mid 90s before gradually decreasing
into the lower 90s by the end of the period.
Operational model guidance remains fairly consistent from model to
model and with previous solutions in depicting a vigorous shortwave
trough sweeping across the central and eastern US by the end of the
week/weekend timeframe, moving the ridge eastward out of the region.
If this comes to fruition, it would mark the beginning of a pattern
shift across the forecast area.
&&
.AVIATION [Through 18Z Monday]...
Convection has started to develop and overall the best chances of
TSRA will be near VLD this afternoon, although there is a chance
across the entire area and thus have included VCTS or tempo at each
one of the sites. Storms this evening will linger a little longer
and diminish by around 4z. Fog is expected Monday morning at the
sites that receive rain this afternoon.
&&
.MARINE...
Southeasterly winds will prevail at 10 to 15 knots each afternoon
through Tuesday before decreasing later in the week. Expect seas of
2 to 3 feet, with a slight chance of thunderstorms each afternoon
and evening.
&&
.FIRE WEATHER...
No concerns.
&&
.HYDROLOGY...
The Steinhatchee River at Steinhatchee remains the only river in
flood stage (minor flood stage) and is forecast to continue to
recede slowly in the coming days. The Sopchoppy River near Sopchoppy
continues to recede this afternoon, with the river forecast to fall
below action stage sometime tomorrow afternoon or evening. The Shoal
River at Mossy Head has receded below action stage this afternoon,
while the gauge near Crestview remains in action stage. The river is
expected to slowly recede through the remainder of the week at
this point. Widespread heavy rainfall is not expected to
aggravate these sites or any other points along our area rivers.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 95 76 95 76 / 30 20 10 20 20
Panama City 76 89 78 89 78 / 20 20 10 30 0
Dothan 72 92 74 92 74 / 30 30 10 30 20
Albany 74 95 75 95 75 / 40 20 10 20 10
Valdosta 73 94 74 93 75 / 40 40 20 30 20
Cross City 74 93 75 92 75 / 40 40 20 30 20
Apalachicola 77 89 78 89 78 / 20 10 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Pullin
FIRE WEATHER...Godsey
HYDROLOGY...PullinIn the hours before
Local storm report, Aug 14, 5:29 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 N ENTERPRISE 31.33N 85.85W
08/14/2016 COFFEE AL LAW ENFORCEMENT
TREES...POWER LINES...AND POLES DOWN MAINLY ON THE NORTH
SIDE OF ENTERPRISE
&&
DVDSpecial weather statement, Aug 14, 5:41 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
541 PM EDT SUN AUG 14 2016
FLZ029-034-128-134-142230-
LAFAYETTE FL-COASTAL DIXIE FL-COASTAL TAYLOR FL-INLAND DIXIE FL-
541 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR DIXIE AND SOUTHEASTERN LAFAYETTE
COUNTIES UNTIL 630 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOWLERS BLUFF...OR 7 MILES WEST OF
CHIEFLAND...MOVING NORTHWEST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROSS CITY...FOWLERS BLUFF...OLD TOWN...YELLOW JACKET...TENNILLE...
CROSS CITY AIRPORT...SHAMROCK...CLARA...FLETCHER...JONESBORO...
EUGENE...HINES...GUARANTO SPRINGS AND FANNING SPRINGS.
LAT...LON 2977 8295 2972 8296 2970 8294 2970 8296
2963 8297 2958 8294 2958 8295 2954 8298
2947 8298 2940 8302 2937 8307 2934 8307
2933 8310 2976 8341 2972 8335 2982 8332
2993 8296 2980 8292
TIME...MOT...LOC 2141Z 151DEG 31KT 2945 8298
JLFSpecial weather statement, Aug 14, 6:33 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
633 PM EDT SUN AUG 14 2016
GAZ155-142300-
SEMINOLE GA-
633 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SEMINOLE COUNTY
UNTIL 700 PM EDT...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF DONALSONVILLE...MOVING
NORTHWEST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...IRON
CITY...FAIRCHILD...SHARPHAGEN...LELA...DESSER...LITTLE
HOPE...DONALDSONVILLE A/P...STEAM MILL...DRAKES STILL...DAVIS PARK...
REYNOLDSVILLE AND RIVERTURN.
LAT...LON 3100 8475 3085 8477 3078 8492 3082 8494
3084 8493 3087 8494 3088 8493 3093 8498
3096 8498 3097 8500 3101 8500 3107 8502
3107 8479
TIME...MOT...LOC 2233Z 151DEG 7KT 3089 8485
42-DVDLocal storm report, Aug 14, 6:53 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 NW MAYO 30.09N 83.24W
08/14/2016 LAFAYETTE FL 911 CALL CENTER
TREE DOWN
&&
MCDERMOTTSpecial weather statement, Aug 14, 6:57 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
657 PM EDT SUN AUG 14 2016
ALZ067-069-GAZ121-142-142345-
HOUSTON AL-HENRY AL-CLAY GA-EARLY GA-
657 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...HENRY...WESTERN EARLY
AND SOUTH CENTRAL CLAY COUNTIES UNTIL 745 PM EDT/645 PM CDT/...
AT 657 PM EDT/557 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
8 MILES SOUTHEAST OF FORT GAINES TO 9 MILES NORTHWEST OF
DONALSONVILLE...AND MOVING NORTHWEST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...COTTONWOOD...FORT GAINES...BLAKELY...HEADLAND...DOTHAN...
KINSEY...ASHFORD...COWARTS...WEBB...COLUMBIA...AVON...NEWVILLE...MADR
ID...
GORDON...JAKIN...HALEBURG...MEMPHIS...CEDAR SPRINGS AND PLEASANT
PLAINS.
LAT...LON 3157 8492 3107 8495 3107 8503 3105 8501
3103 8501 3101 8500 3100 8500 3100 8543
3167 8536
TIME...MOT...LOC 2257Z 125DEG 24KT 3151 8499 3111 8501
42-DVDLocal storm report, Aug 14, 7:30 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 PM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 5 E COLUMBIA 31.30N 85.03W
08/14/2016 EARLY GA 911 CALL CENTER
TREE DOWN
&&
MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:23 PM EDT | Special Weather Statement | TAE | Ben Hill | 37 min |
| Aug 14, 4:27 PM EDT | Special Weather Statement | TAE | Grady, Thomas | 48 min |
| Aug 14, 5:14 PM EDT | Special Weather Statement | TAE | Grady, Mitchell, Thomas | 46 min |
| Aug 14, 6:19 PM EDT | Severe Thunderstorm Warning | TAE | Early | 56 min |
| Aug 14, 6:33 PM EDT | Special Weather Statement | TAE | Seminole | 27 min |
| Aug 14, 7:06 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 69 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.